Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 298, NWS Raleigh, NC

September 30, 2016Harnett County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 30, 2016, 5:00 PM EDT for Harnett County, Wake County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 30, 2016, 5:00 PM EDT (21:00 UTC)
Expired
Sep 30, 2016, 5:34 PM EDT
In force
34 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harnett County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 26 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 5:15 PM EDTHAIL 0.75Holly Springs, NC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1084 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1084 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

419 
WUUS52 KRAH 302100
SVRRAH
NCC085-183-302145-
/O.NEW.KRAH.SV.W.0298.160930T2100Z-160930T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT FRI SEP 30 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 545 PM EDT

* AT 459 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  FUQUAY-VARINA...OR 9 MILES NORTH OF LILLINGTON...MOVING NORTH AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...CARY...GARNER...FUQUAY-VARINA...ANGIER...
  RDU INTERNATIONAL...APEX...HOLLY SPRINGS...
  MORRISVILLE AND LAKE BENSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3589 7847 3556 7866 3552 7871 3551 7869
      3545 7872 3547 7894 3556 7894 3558 7892
      3559 7894 3576 7894 3587 7891 3587 7883
      3591 7881
TIME...MOT...LOC 2059Z 186DEG 28KT 3554 7883 

HAIL...1.00IN
WIND...60MPH
 
$$

77
3 follow-up statements
417 
WWUS52 KRAH 302114
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT FRI SEP 30 2016

NCC085-302123-
/O.CAN.KRAH.SV.W.0298.000000T0000Z-160930T2145Z/
HARNETT NC-
514 PM EDT FRI SEP 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARNETT COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
HARNETT COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3590 7866 3567 7873 3560 7876 3558 7890
      3559 7894 3576 7894 3583 7891 3587 7891
      3587 7883 3591 7881
TIME...MOT...LOC 2113Z 183DEG 28KT 3566 7884 

$$

NCC183-302145-
/O.CON.KRAH.SV.W.0298.000000T0000Z-160930T2145Z/
WAKE NC-
514 PM EDT FRI SEP 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN WAKE COUNTY...

AT 513 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FUQUAY-
VARINA... OR 9 MILES SOUTH OF CARY...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...FUQUAY-VARINA...RDU INTERNATIONAL...APEX...
HOLLY SPRINGS...MORRISVILLE...HARRIS LAKE BOAT LAUNCH...
WILLIAM B UMSTEAD STATE PARK AND NEW HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3590 7866 3567 7873 3560 7876 3558 7890
      3559 7894 3576 7894 3583 7891 3587 7891
      3587 7883 3591 7881
TIME...MOT...LOC 2113Z 183DEG 28KT 3566 7884 

HAIL...1.00IN
WIND...60MPH
 
$$

77
874 
WWUS52 KRAH 302122
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT FRI SEP 30 2016

NCC183-302145-
/O.CON.KRAH.SV.W.0298.000000T0000Z-160930T2145Z/
WAKE NC-
522 PM EDT FRI SEP 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN WAKE COUNTY...

AT 521 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARY...MOVING
NORTH AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...RDU INTERNATIONAL...APEX...HOLLY SPRINGS...
MORRISVILLE...NEW HILL...RESEARCH TRIANGLE...
CARPENTER AND WILLIAM B UMSTEAD STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3589 7876 3570 7876 3565 7877 3564 7894
      3576 7894 3583 7891 3587 7891 3587 7883
      3591 7881
TIME...MOT...LOC 2121Z 179DEG 31KT 3573 7886 

HAIL...1.00IN
WIND...60MPH
 
$$

77
056 
WWUS52 KRAH 302134
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT FRI SEP 30 2016

NCC183-302144-
/O.CAN.KRAH.SV.W.0298.000000T0000Z-160930T2145Z/
WAKE NC-
534 PM EDT FRI SEP 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAKE COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3589 7876 3570 7876 3565 7877 3564 7894
      3576 7894 3583 7891 3587 7891 3587 7883
      3591 7881
TIME...MOT...LOC 2133Z 186DEG 28KT 3584 7885 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 3:12 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Sep 30, 3:12 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
312 PM EDT FRI SEP 30 2016

.SYNOPSIS...
A weak wave of low pressure and associated frontal zone will drift
east across our region through early Saturday, then offshore through
the rest of the weekend, while a persistent upper level low over the
Tennessee Valley lifts across the Lower Great Lakes.

&&

.NEAR TERM /through tonight/...
As of 250 PM Friday...

Improving conditions are on the horizon. The latest surface analysis
indicates that the leading edge of the drier air has worked through
the two westernmost rows of counties, with surface dewpoints there
having fallen into the upper 50s to lower 60s and a slight shift of
surface winds to a more southerly or SSW direction. The
thermodynamic environment along and east of the front remains
supportive of scattered showers and storms, with MUCAPE up to 1500-
2000 J/kg and steepening low level lapse rates, in conjunction with
50-55 kts of 0-6 km shear, a 50 kt mid level jetlet, and a pocket of
upper divergence pivoting around the east side of the potent low
centered over the KY/IN border. Certainly we could still see a
strong to isolated severe storm or two prior to nightfall based on
the existing environment. Will retain chance pops and partly to
mostly cloudy skies over all but the western CWA for several more
hours. Forecast soundings show slow but steady low level cooling and
drying through the evening and overnight, so a trend toward clearing
from SW to NE looks reasonable, with a corresponding end to shower
chances. Expect lows from the mid 50s west to the mid 60s east. -GIH

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 300 PM Friday...

Dry weather and mostly sunny skies are expected Sat as the mid level
low slowly fills and lifts northward toward the southern MI border.
The frontal zone over NC should continue to ease eastward and wash
out over eastern NC. Forecast soundings are fairly dry and stable
through the column with notable clouds confined to mostly scattered
cumulus across the eastern CWA where low level moisture will be a
bit better than in the west. Highs a few degrees above normal, 77-
83, with lows of 55-64. -GIH

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 315 PM Friday...

The upper level low responsible for all the rain across central NC
over the last few days will retreat to the north, leaving us in the
dry slot that is currently across the western half of the CWA as
evidenced by the 50s and 60s dewpoints in the western part of the
CWA. This will leave a dry and slightly above normal temperature
forecast for the rest of the weekend and most of next week. High
temperatures are expected to be near 80 degrees through the middle
part of the week and dropping into the middle 70s by the end of the
work week. Overnight lows are expected to be in the lower 60s for
the week.

Some slight chances for rain will creep into the southern and
eastern counties late in the week as Hurricane Matthew moves along
the Florida coast. With regard to Matthew there is a lot of
uncertainty about the forward speed and long term track of the storm
as it attempts to interact with an upper level trough over eastern
Canada and New England. More information on Matthew can be found on
the Weather Prediction Center and National Hurricane Center websites.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 210 PM Friday...

MVFR cigs persist at RDU/RWI/FAY with a continued threat for
scattered showers and isolated storms, while conditions have
improved to VFR at INT/GSO as a slow moving cold front has shifted
just east of these locations, with drier air moving in. The dominant
MVFR conditions at RDU/RWI/FAY will improve to VFR from late
afternoon through early to mid evening as dry air gradually works in
from the WSW, with a corresponding end to the shower/storm chances.
There is a small chance of MVFR or IFR vsbys in fog at RWI/RDU early
Sat morning but chances appear too remote at this time to include in
the terminal forecasts. VFR conditions are expected at all sites
late tonight through Sat as high pressure builds in from the WSW.
Surface winds from the SE at 6-12 kts will become light/variable for
much of tonight before becoming southwesterly Sat behind the front.

Looking beyond 18z Sat: VFR conditions are likely to dominate
through Wed, although a period of sub-VFR fog/stratus is possible
areawide early Wed morning. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS
NEAR TERM...Hartfield
SHORT TERM...Hartfield
LONG TERM...Ellis
AVIATION...Hartfield
Hazardous weather outlook, Sep 30, 3:13 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EDT FRI SEP 30 2016

NCZ007>011-024>028-041>043-077-078-088-089-011145-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
313 PM EDT FRI SEP 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE BEFORE 7 PM
THIS EVENING ACROSS THE FAR NORTHEAST PIEDMONT... FAR EASTERN
SANDHILLS... AND COASTAL PLAIN. THESE STORMS MAY BE CAPABLE OF
QUARTER SIZE HAIL AND DAMAGING WIND GUSTS OVER 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ021>023-038>040-073>076-083>086-011145-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-HOKE-
313 PM EDT FRI SEP 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 30, 11:04 AM EDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1104 AM EDT FRI SEP 30 2016

NCZ026-027-301600-
NASH  NC-FRANKLIN  NC-
1104 AM EDT FRI SEP 30 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN NASH
AND FRANKLIN COUNTIES UNTIL NOON EDT...

AT 1103 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LOUISBURG...MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LOUISBURG...BUNN...CASTALIA...CENTERVILLE AND INGLESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3625 7819 3626 7817 3624 7816 3625 7814
      3621 7811 3621 7808 3612 7790 3594 7824
      3594 7829 3603 7844 3623 7835 3627 7831
TIME...MOT...LOC 1503Z 211DEG 28KT 3604 7829

ELLIS
Special weather statement, Sep 30, 12:11 PM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1211 PM EDT FRI SEP 30 2016

NCZ010-301715-
WARREN  NC-
1211 PM EDT FRI SEP 30 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WARREN COUNTY UNTIL
115 PM EDT...

AT 1209 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF WARRENTON...MOVING NORTH AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WARRENTON...NORLINA...LITTLETON...MACON...LAKE GASTON...ARCOLA...
SOUTHPOINTE AND MORNINGSTAR MARINAS...WISE AND AFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

IF ON OR NEAR LAKE GASTON...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3651 7790 3644 7792 3638 7791 3630 7794
      3621 7801 3623 7813 3625 7813 3624 7816
      3626 7817 3625 7819 3626 7824 3655 7827
      3654 7790
TIME...MOT...LOC 1609Z 194DEG 26KT 3631 7808

ELLIS
Special weather statement, Sep 30, 2:40 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
240 PM EDT FRI SEP 30 2016

NCZ024-025-301945-
DURHAM  NC-ORANGE  NC-
240 PM EDT FRI SEP 30 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN DURHAM
AND ORANGE COUNTIES UNTIL 345 PM EDT...

AT 240 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHAPEL HILL...MOVING NORTH AT 35 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND MINOR FLOODING AND DEADLY CLOUD TO GROUND LIGHTNING
WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HILLSBOROUGH...CARRBORO...ROUGEMONT...
SCHLEY...ENO RIVER STATE PARK...EFLAND...BAHAMA AND LAKE MICHIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS...STANDING WATER IN LOW LYING
AREAS...AND MINOR FLOODING OF CREEKS...STREAMS...AND AREAS OF POOR
DRAINAGE.
DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID
HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE PROLONGED HEAVY RAIN
CAN QUICKLY LEAD TO FLOODING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3624 7880 3587 7903 3602 7920 3624 7920
TIME...MOT...LOC 1840Z 195DEG 30KT 3596 7907

ELLIS
Local storm report, Sep 30, 2:55 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT FRI SEP 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     TSTM WND DMG     1 SSE NEW HOPE          35.79N 78.55W
09/30/2016                   WAKE               NC   PUBLIC

            PUBLIC SHARED PHOTOS OF SIDING DAMAGE AND
            BRADFORD PEAR TREE DAMAGE IN SUMMER PLACE
            NEIGHBORHOOD VIA TWITTER. DELAYED REPORT,
            TIME ESTIMATED FROM RADAR.

&&

KDS
Local storm report, Sep 30, 4:34 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
434 PM EDT FRI SEP 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     TSTM WND DMG     4 E HOLLY SPRINGS       35.66N 78.77W
09/30/2016                   WAKE               NC   NWS EMPLOYEE

            8-10 INCH SWEET GUM TREE DOWNED AT DONNY
            BROOK RD AND RANSDELL RD.

&&

NWS RALEIGH NC
IRIS SYSTEM

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 8:32 PM EDTSpecial Weather StatementRAHStanly43 min
Sep 29, 10:41 PM EDTAreal Flood WarningRAHCumberland, Harnett, Hoke, Sampson24 hr
Sep 30, 7:53 AM EDTSpecial Weather StatementRAHLee67 min
Sep 30, 7:57 AM EDTSpecial Weather StatementRAHGuilford63 min
Sep 30, 8:50 AM EDTSpecial Weather StatementRAHHarnett55 min
Sep 30, 8:51 AM EDTSpecial Weather StatementRAHAlamance, Orange54 min
Sep 30, 9:32 AM EDTSevere Thunderstorm WarningRAHWake43 min
Sep 30, 10:14 AM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wake46 min
Sep 30, 10:32 AM EDTRiver Flood WarningRAHCumberland35 hr
Sep 30, 11:04 AM EDTSpecial Weather StatementRAHFranklin56 min
Sep 30, 12:11 PM EDTSpecial Weather StatementRAHWarren64 min
Sep 30, 2:40 PM EDTSpecial Weather StatementRAHOrange65 min
Sep 30, 5:14 PM EDTSpecial Weather StatementRAHSampson31 min
Sep 30, 5:36 PM EDTSpecial Weather StatementRAHOrange54 min
Sep 30, 5:37 PM EDTSpecial Weather StatementRAHJohnston38 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.